View Full Version : migraines


cell
11-27-05, 02:45 AM
Hello. This is a great forum and has been very informative for a newly diagnosed (or in the process of being diagnosed?) adult (me). I was wondering if anyone has problems with migraines and how he/she is managing them while being on medication to treat ADD/ADHD.

I have been taking varying dosages of Metadate CD for about 9 days now, and have had either a low-grade headache or full-blown migraine just about everyday. I get them normally anyway, but it seems that the Metadate CD is exasperating them. I've done quite a bit of reading and it seems that headaches are a side effect of just about every type of medication used to treat adult ADD/ADHD (with the exception of antidepressants).

Anyone have any suggestions or personal experiences to share?

Thanks much.

Emma S
11-27-05, 12:49 PM
Cell,it might be a severe headache and not migraine?
Migraines are caused by problems with expanding and contracting blood vessels,
I get migraines,but also get headaches from medication (although not ADHD medications)usually because of it wearing off.

Do you notice any medication wear-off when the headaches start?
At least if it was that,that could be more avoidable than if it was a expected side effect.

cell
11-27-05, 01:17 PM
Very good point. I wish it was just a severe headache. Unfortunately, they are definitely migraines. Sometimes they start in the middle of the day with the metadate, sometimes I have a slight headache to begin with, which is intensified and then blooms into a migraine while on the metadate. I have definitely experienced the slight headache when coming off the metadate - those I can handle. The migraines was a concern my doctor had when prescribing the medication, but we figured we would see how it goes.

Are you on ADHD medication? May I ask what you are taking?

Ian
11-27-05, 01:23 PM
< soapbox >
My migraines have all but disappeared since I began getting more physical exercise. I worked up to it all slowly by focusing on establishing the habit and making it fun. Now I'm running regularly and haven't had a head ache in a year or so.
< /soapbox >

I take dextroamphetamine.
Cheers! Ian

maddipoo
11-28-05, 04:50 PM
I have been on ADD medication for 16 years. I started out on Ritalin and now I am on Dexedrine. I don't remember having headaches until about 3 or 4 years ago. Since then I have been suffering from really bad headaches. I have consulted with my general doctor and have also had skin test done with an allergist. I am prescribed meds for allergies (I am allergic to dust mites) and migraines. Initially my allergy medication seemed to work, but lately the headaches have come back. They were actually worse when I was pregnant and not talking my ADD meds. I am considering getting an MRI or x-ray of my sinus cavity b/c I am not sure what they are caused by.